Translator Disclaimer
February 2013 The Smale conjecture for Seifert fibered spaces with hyperbolic base orbifold
Darryl McCullough, Teruhiko Soma
J. Differential Geom. 93(2): 327-353 (February 2013). DOI: 10.4310/jdg/1361800869

Abstract

Let $M$ be a closed orientable 3-manifold admitting an $\mathbb{H}^2 \times \mathbb{R}$ or $\widetilde{\mathrm{SL}_2}(\mathbb{R})$ geometry, or equivalently a Seifert fibered space with a hyperbolic base 2-orbifold. Our main result is that the connected component of the identity map in the diffeomorphism group $\mathrm{Diff}(M)$ is either contractible or homotopy equivalent to $S^1$, according as the center of $\pi_1(M)$ is trivial or infinite cyclic. Apart from the remaining case of non-Haken infranilmanifolds, this completes the homeomorphism classifications of $\mathrm{Diff}(M)$ and of the space of Seifert fiberings $\mathrm{SF}(M)$ for compact orientable aspherical 3-manifolds. We also prove that when $M$ has an $\mathbb{H}^2 \times \mathbb{R}$ or $\widetilde{\mathrm{SL}_2}(\mathbb{R})$ geometry and the base orbifold has underlying manifold the 2-sphere with three cone points, the inclusion $\mathrm{Isom}(M) \to \mathrm{Diff}(M)$ is a homotopy equivalence.

Citation

Download Citation

Darryl McCullough. Teruhiko Soma. "The Smale conjecture for Seifert fibered spaces with hyperbolic base orbifold." J. Differential Geom. 93 (2) 327 - 353, February 2013. https://doi.org/10.4310/jdg/1361800869

Information

Published: February 2013
First available in Project Euclid: 25 February 2013

zbMATH: 1277.57016
MathSciNet: MR3024309
Digital Object Identifier: 10.4310/jdg/1361800869

Rights: Copyright © 2013 Lehigh University

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.93 • No. 2 • February 2013
Back to Top